MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT; VASCULAR COVERED STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT; VASCULAR COVERED STENT GRAFT
Catalog Number AVFM08100
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos and a video were provided for review.The investigation of the reported event is currently underway.H10: (expiry date: 03/2026).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent graft placement procedure in the brachiocephalic fistula, the stent allegedly crunched up.It was further reported that the stent allegedly did not cover the entire area intended.The procedure was completed using same device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the delivery system was not returned for evaluation but a provided photos and video show the stent deforming approximately in the middle of its length during the deployment process which leads to confirmed results.It was reported that the delivery system was accessed sheathless and the lesion was not pre-dilated; a 0.035 inch guidewire was used.Based on information available and evaluation of the provided photos and video, the investigation is closed with confirmed results for stent deformation.A definite root cause for the reported issue could not be identified.Treatment of aneurysm represents an off label use.Labeling review: relevant labeling for this product was reviewed.Regarding stent deployment, the instructions for use states: "maintain a stationary hold on the white stability sheath during covered stent deployment.Hold the white stability sheath as close as possible to the introducer without touching the dark brown moving catheter of the distal catheter assembly.Maintain the remainder of the white stability sheath relaxed and avoid tension.Retraction of the distal catheter and deployment of the covered stent is initiated by rotating the large wheel on the handle." regarding preparation and accessories, the instructions for use states: "pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated." and "0.035-inch (0.89 mm) guidewire of appropriate length introducer sheath with appropriate inner diameter and length." the instructions for use states that "the effect of placing the device across an aneurysm or a pseudo-aneurysm has not been evaluated".D4 (expiration date: 03/2026.H11: section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent graft placement procedure in the brachiocephalic fistula, the stent allegedly crunched up.It was further reported that the stent allegedly did not cover the entire area intended.Reportedly, after deployment, the stent was ballooned up.The procedure was completed using same device.There was no reported patient injury.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19781371
Report Number9681442-2024-00188
Device Sequence Number18157783
Product Code PFV
UDI-Device Identifier00801741106538
UDI-Public(01)00801741106538
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAVFM08100
Device Lot NumberANJQ0118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale
Patient Weight82 KG